Alert archive / Massachusetts / Special Weather Statements in 2016
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 12, 2016, 2:39 PM EDT for Worcester County, Massachusetts. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2016, 2:39 PM EDT (18:39 UTC)
- Expired
- Aug 12, 2016, 3:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Boston/Norton, MA
County Worcester County, MA
The radar
The Boston radar (KBOX), 91 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
606
WWUS81 KBOX 121839
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
239 PM EDT FRI AUG 12 2016
MAZ004-011-012-121930-
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-EASTERN HAMPDEN MA-
239 PM EDT FRI AUG 12 2016
...STRONG THUNDERSTORM CONTINUES FOR NORTHEASTERN TOLLAND...
SOUTHEASTERN HAMPSHIRE...EAST CENTRAL HAMPDEN AND SOUTHWESTERN
WORCESTER COUNTIES...
AT 239 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WARREN...OR 16 MILES NORTHEAST OF SPRINGFIELD...MOVING
SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL ACCOMPANY THIS STORM. THESE STORMS
MAY INTENSITY AND BECOME CAPABLE OF PRODUCING DAMAGE. STAY TUNED FOR
UPDATED STATEMENTS AND POSSIBLE WARNINGS.
LOCATIONS IMPACTED INCLUDE...
SOUTHBRIDGE...OXFORD...CHARLTON...PALMER...SPENCER...DUDLEY...
STURBRIDGE...MONSON...WARREN...NORTH BROOKFIELD...WEST BROOKFIELD...
BRIMFIELD...BROOKFIELD...HOLLAND...EAST BROOKFIELD AND WALES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
THE STORM. GO INSIDE A BUILDING OR VEHICLE. WAIT AT LEAST 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4223 7232 4223 7226 4224 7225 4225 7221
4227 7221 4217 7188 4203 7197 4203 7220
4212 7230
TIME...MOT...LOC 1839Z 299DEG 17KT 4221 7225
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 2:29 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 12, 2:29 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
229 PM EDT FRI AUG 12 2016
.SYNOPSIS...
High heat and humidity will persist across the area. Temperatures
may be a little cooler across northeastern MA on Saturday but
still reaching Heat Advisory criteria across much of the CT River
Valley. Scattered mainly afternoon and evening thunderstorms are
expected through Sunday. A break in the heat and showers will
occur Monday into Tuesday before another system approaches the
region by Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
***Excessive Heat Warning is now in effect for northern
Connecticut and northeastern Massachusetts, including the Boston
and Hartford metro areas***
230 PM Update...Opted to upgrade the heat advisory for northern CT
and northeastern MA to an excessive heat warnings. The heat
indices have climbed up to over 105 degrees in these areas and
with another 5 hours of heating expected and drier air not
expected, suspect we'll stay above 105 for much of the afternoon.
210 PM Update...Showers and thunderstorms have started to develop
across much of New York and New England this afternoon. SPC
Mesoanalysis shows 2500-3000 J/kg of SBCAPE across a good portion
of southern New England, providing plenty of juice to keep storms
going. Two main concerns with these storms. The first and primary
threat is heavy rain and flooding/flash flooding. With PWATs well
over 2 inches and forecast to come up to near 2.5 inches, heavy
rain is pretty much a given, as is urban and poor drainage
flooding. Two things will contribute to the potential for flash
flooding. One is training of cells over the same area, the other
is how quickly (or not) the storms move. Model forecast Corfidi
vectors show storms to move about 20 kts but current upward
propagation vectors are about 5 kts. Currently storms are moving
about 20 mph which will limit flash flood potential if the storms
don't continue to move over the same areas.
The secondary threat with these storms is wind. While the
environment is not particularly favorable for strong to damaging
winds, there is a modest amount of shear and winds have already
been gusty at the surface. That said, there is potential for a
some isolated wind damage, but not expecting anything widespread.
Lastly, we have the heat. Heat indices across eastern
Massachusetts are well into the low 100's with several locations
feeling as warm as 104 as of 1 PM. Even the Cape and Islands are
showing heat indices into the 90s. Western areas, including
northern CT and RI are hovering right around 100 at this time. Now
that the aviation forecast is up to date, will consider whether to
upgrade the Heat Advisory to an Excessive Heat Warning.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Tonight...Expect showers and thunderstorms to gradually diminish
during the evening with patchy fog developing over the interior
valleys and somewhat more widespread low clouds and areas of fog
along the south coast. Fog will be more likely across any areas that
receive rain. It should be another night of high minimums, possibly
near record values.
Saturday...This day looks to be interesting from multiple
perspectives. A sagging frontal boundary and possibly a weak wave
along the front may provide a focus for more widespread showers and
thunderstorms. Precipitable water values near 2.5 inches with feed
of deep moisture from the SW combined with low level moisture
convergence would seem to be a set up for potentially very heavy
rainfall across some of the area. This may look to be widespread
enough of a threat to warrant a Flash Flood Watch but will need to
evaluate trends over the next 18 to 24 hours. Vertical wind shear
looks to be marginal enough for the potential of a few strong to
severe thunderstorms with wet microbursts but will also want to
evaluate trends for this over the next 18 to 24 hours.
Saturday's temperature forecast is also challenging due to the
boundary sagging into a portion of the forecast area. Models seem to
be fairly consistent in a NE surface flow across northeast MA and
probably at least as far south as Boston's South Shore. In contrast,
interior areas to the west, especially across the CT River Valley
will likely be at least as hot as the prior couple of days with heat
indices topping 100. Chances are that northern CT and the CT River
Valley of west central MA will again reach Head Advisory
thresholds.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
HIGHLIGHTS...
* Potential for showers and thunderstorms with heavy rainfall and a
localized urban flood threat Sun into Mon
* A break in the 90+ temps by Monday/Tuesday into next week
* Another shot of showers/thunderstorms by mid next week
OVERVIEW...
The 00z guidance is overall in agreement through the period with
issues at the meso-scale level. Bermuda high over the Mid-Atlantic
will continue to pump in tropical moisture into the region. GEFS
continue to show PWAT values 3-4 STD above normal. This anomalous
moisture will interact with a stationary front over the region which
could result in the potential threat for heavy rainfall Sunday into
early Monday. The front will move just offshore by Monday but there
is the potential for another wave during the mid-week bringing a
chance for showers/thunderstorms. Guidance and ensembles show that
this will occur on Wednesday as mid-level ridge will keep late
Monday into Tuesday mostly dry. 850 mb temps are about 1-2 STD above
normal during the period, so have trended temps near or above normal
Wed into Friday.
DETAILS...
Sunday into Sunday night...Moderate Confidence.
Stationary front north of the region will begin to sag southward
during this period. Guidance continues to show a potent shortwave
moving in from the west. This could result in a more widespread
threat for showers and thunderstorms. Timing wise, appears that the
morning hours could be rain free, as the shortwave moves in during
the later half of the day. Heavy rain potential seems likely as PWAT
are above 2.2 inches. Because of this anomalous amount of moisture,
could see more of a flash flooding concern esp across urban regions.
Highest confidence is during Sunday into Sunday night. Still a lot
of timing issue as guidance is still struggling with the location of
the front.
Another day of 90+ temps on Sunday with high dewpoints. This will
result in the potential for more heat headlines as heat index values
reach 100F.
Monday into Tuesday...Moderate confidence.
Guidance is showing that the front will sag south of the region by
Monday morning which will result in a break in the heat.
Temperatures each day will be in the low to mid 80s. Still some
mugginess in the air but it will bring some relief compared to this
weekend.
Mid-level ridge will move over the area as surface high pressure
builds into SNE. This will limit any thunderstorm activity, but
still cannot rule out the potential for a stray shower. High
pressure will begin to shift back southward late Tuesday which
could allow for a round of showers and thunderstorms across the
western half of the region.
Wednesday and beyond...Low Confidence.
Zonal flow continues aloft as another shortwave and its associated
low pressure system approaches the area. This could bring another
round of showers and thunderstorms. Still a lot of uncertainty esp
with the building high over the Mid-Atlantic which could stall
precip timing. This front will also tap into the Gulf moisture which
will keep pooling into the area so precip could linger into
Thursday. Still plenty of details to work out.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Saturday/...
Through 00Z...Moderate confidence. SCT +SHRA/TSRA expected across
much of the area, lowering conditions to MVFR/IFR briefly. Gusty
winds are also expected with any storms that move through.
Otherwise, VFR conditions prevail.
Tonight...Moderate confidence. Mainly VFR conditions away from the
S coast, with patchy fog and localized IFR conditions over some of
the interior valleys. Along the south coast, MVFR/IFR conditions
are expected in low clouds and fog.
Saturday...Moderate confidence. Some uncertainty but may encounter
more widespread MVFR cigs, especially across northeastern MA.
Occasional IFR cigs/vsbys possible in vicinity of afternoon and
evening thunderstorms.
KBOS TAF...High confidence. Generally VFR conditions expected today
into tonight, although occasional MVFR ceilings possible in vicinity
of afternoon/evening showers and thunderstorms. MVFR cigs may
persist during much of Saturday as a consequence of a NE flow as
well as more showers and embedded thunderstorms.
KBDL TAF...High confidence. VFR conditions expected through the
period except patchy fog may develop late tonight. Also, conditions
may lower briefly to MVFR or even IFR in vicinity of any
thunderstorms.
Outlook /Saturday Night through Wednesday/...
Moderate confidence in exact timing but high confidence that
there will be cigs and vsbys restrictions into Sunday night. The
main issue will be rounds of scattered showers and thunderstorms
especially Sunday into Sunday night. Also, low clouds and fog
patches expected at times during the overnight at early morning
hours. Vsby and cig restrictions will be less by Monday as high
pressure builds lasting into Tuesday.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Saturday/...High confidence.
CONFIDENCE...Moderate
Looks like marginal Small Craft Advisory (SCA) conditions will
probably develop today as per the prior forecast and have left
advisories in place. Areas of fog early this morning will likely
diminish very gradually during the day and then become more
widespread again tonight. Scattered afternoon/evening thunderstorms
are possible with accompanying lightning and gusty wind threats.
Outlook /Saturday Night through Wednesday/...
Moderate confidence in trends with low confidence on exact timing.
Southerly wind direction will dominate the period but this will
all depend on where the front stalls. Wave heights will build
thanks to persist southerly flow, resulting in SCA headlines on
Monday. Other concerns for mariners will be areas of fog along
with showers and thunderstorms at times. High pressure will build
over the waters on Monday and last into Tuesday resulting in good
boating weather.
&&
.CLIMATE...
Record high minimum temperatures for August 12 as follows:
BOS 77 set in 1988
BDL 74 set in 1905
PVD 76 set in 1944
ORH 74 set in 1896
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Excessive Heat Warning until 7 PM EDT this evening for
CTZ002>004.
Air Quality Alert until 11 PM EDT this evening for CTZ002-003.
MA...Heat Advisory until 7 PM EDT this evening for MAZ003-004-
010>012-017>019-026.
Excessive Heat Warning until 7 PM EDT this evening for
MAZ005>007-013>016.
RI...Heat Advisory until 7 PM EDT this evening for RIZ001>004.
MARINE...Small Craft Advisory until 5 AM EDT Saturday for ANZ231>234.
Small Craft Advisory until 8 AM EDT Saturday for ANZ235-237-
254>256.
Small Craft Advisory until 11 PM EDT this evening for ANZ250.
&&
SYNOPSIS...Dunten/Thompson
NEAR TERM...Dunten/RLG/Thompson
SHORT TERM...Thompson
LONG TERM...Dunten
AVIATION...Dunten/RLG
MARINE...Dunten/Thompson
CLIMATE...Hazardous weather outlook, Aug 12, 2:26 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 226 PM EDT FRI AUG 12 2016 MAZ002-008-009-020>024-RIZ005>008-131830- WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 226 PM EDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST SLOPES OF THE BERKSHIRES AND THE SOUTH COAST OF MASSACHUSETTS AND RHODE ISLAND INCLUDING CAPE COD AND THE ISLANDS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS AN ISOLATED RISK FOR STRONG TO SEVERE THUNDERSTORMS TODAY. MAIN RISK IS FOR HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY INTO SUNDAY...HOT AND VERY HUMID WEATHER WITH HEAT INDEX VALUES UP TO 100 LIKELY DURING EACH AFTERNOON. HEAT HEADLINES WILL LIKELY BE NEEDED. SATURDAY THROUGH SUNDAY NIGHT...ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH AT LEAST LOCALLY HEAVY RAINFALL AT TIMES. DESPITE OUR CURRENT DROUGHT...THERE WILL BE THE RISK FOR LOCALIZED FLOODING. IN ADDITION...THERE WILL ALSO BE SOME RISK FOR STRONG TO SEVERE THUNDERSTORMS OVER THIS PERIOD BUT CONFIDENCE ON TIMING IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ004-MAZ005>007-013>016-131830- WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA- 226 PM EDT FRI AUG 12 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND NORTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THERE IS AN ISOLATED RISK FOR STRONG TO SEVERE THUNDERSTORMS TODAY. MAIN RISK IS HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY INTO SUNDAY...HOT AND VERY HUMID WEATHER WITH HEAT INDEX VALUES UP TO 100 LIKELY DURING EACH AFTERNOON. HEAT HEADLINES WILL LIKELY BE NEEDED. SATURDAY THROUGH SUNDAY NIGHT...ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH AT LEAST LOCALLY HEAVY RAINFALL AT TIMES. DESPITE OUR CURRENT DROUGHT...THERE WILL BE THE RISK FOR LOCALIZED FLOODING. IN ADDITION...THERE WILL ALSO BE SOME RISK FOR STRONG TO SEVERE THUNDERSTORMS OVER THIS PERIOD BUT CONFIDENCE ON TIMING IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ003-004-010>012-017>019-026-RIZ001>004-131830- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI- 226 PM EDT FRI AUG 12 2016 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS AN ISOLATED RISK FOR STRONG TO SEVERE THUNDERSTORMS TODAY. MAIN RISK IS HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY INTO SUNDAY...HOT AND VERY HUMID WEATHER WITH HEAT INDEX VALUES UP TO 100 LIKELY DURING EACH AFTERNOON. HEAT HEADLINES WILL LIKELY BE NEEDED. SATURDAY THROUGH SUNDAY NIGHT...ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH AT LEAST LOCALLY HEAVY RAINFALL AT TIMES. DESPITE OUR CURRENT DROUGHT...THERE WILL BE THE RISK FOR LOCALIZED FLOODING. IN ADDITION...THERE WILL ALSO BE SOME RISK FOR STRONG TO SEVERE THUNDERSTORMS OVER THIS PERIOD BUT CONFIDENCE ON TIMING IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002-003-131830- HARTFORD CT-TOLLAND CT- 226 PM EDT FRI AUG 12 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. AIR QUALITY ALERT. THERE IS AN ISOLATED RISK FOR STRONG TO SEVERE THUNDERSTORMS TODAY. MAIN RISK IS HEAVY RAIN WHICH COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY INTO SUNDAY...HOT AND VERY HUMID WEATHER WITH HEAT INDEX VALUES UP TO 100 LIKELY DURING EACH AFTERNOON. HEAT HEADLINES WILL LIKELY BE NEEDED. SATURDAY THROUGH SUNDAY NIGHT...ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH AT LEAST LOCALLY HEAVY RAINFALL AT TIMES. DESPITE OUR CURRENT DROUGHT...THERE WILL BE THE RISK FOR LOCALIZED FLOODING. IN ADDITION...THERE WILL ALSO BE SOME RISK FOR STRONG TO SEVERE THUNDERSTORMS OVER THIS PERIOD BUT CONFIDENCE ON TIMING IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-131830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 226 PM EDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 12, 1:54 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
154 PM EDT FRI AUG 12 2016
MAZ004-010-011-121845-
NORTHERN WORCESTER MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
154 PM EDT FRI AUG 12 2016
...STRONG THUNDERSTORMS DEVELOPING ACROSS WESTERN MASSACHUSETTS...
IN PARTICULAR...AT 153 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER GRANBY...OR 7 MILES NORTHEAST OF CHICOPEE...MOVING
EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL ACCOMPANY THIS STORM ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAIN. THESE STORMS MAY INTENSITY AND
BECOME CAPABLE OF PRODUCING DAMAGE. STAY TUNED FOR UPDATED
STATEMENTS AND POSSIBLE WARNINGS.
LOCATIONS IMPACTED INCLUDE...
CHICOPEE...HOLYOKE...AMHERST...LUDLOW...SOUTH HADLEY...BELCHERTOWN...
WILBRAHAM...PALMER...WARE...MONSON...GRANBY...HADLEY...WARREN...NORTH
BROOKFIELD...WEST BROOKFIELD...BRIMFIELD...HARDWICK...PELHAM AND NEW
BRAINTREE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
THE STORM. GO INSIDE A BUILDING OR VEHICLE. WAIT AT LEAST 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4237 7257 4235 7236 4230 7236 4232 7233
4234 7231 4232 7209 4209 7220 4222 7263
TIME...MOT...LOC 1753Z 278DEG 17KT 4226 7248
SIPPRELLSpecial weather statement, Aug 12, 2:32 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
232 PM EDT FRI AUG 12 2016
MAZ003-008>011-121915-
EASTERN HAMPDEN MA-EASTERN FRANKLIN MA-WESTERN HAMPDEN MA-
WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-
232 PM EDT FRI AUG 12 2016
...LINE OF STRONG THUNDERSTORMS SWEEPING INTO CENTRAL HAMPSHIRE...
WESTERN HAMPDEN AND CENTRAL FRANKLIN COUNTIES...
AT 231 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM GOSHEN TO CHESTER TO NEAR BLANDFORD.
MOVEMENT WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL ACCOMPANY WITH THESE STORMS ALONG
WITH HEAVY RAIN. THESE STORMS MAY INTENSITY AND BECOME CAPABLE OF
PRODUCING DAMAGE. STAY TUNED FOR UPDATED STATEMENTS AND POSSIBLE
WARNINGS.
LOCATIONS IMPACTED INCLUDE...
CHICOPEE...WESTFIELD...HOLYOKE...AMHERST...NORTHAMPTON...AGAWAM...
WEST SPRINGFIELD...SOUTH HADLEY...EASTHAMPTON...BELCHERTOWN...
SOUTHWICK...GRANBY...SOUTHAMPTON...HADLEY...SUNDERLAND...HATFIELD...
WILLIAMSBURG...HUNTINGTON...CONWAY AND LEVERETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
THE STORM. GO INSIDE A BUILDING OR VEHICLE. WAIT AT LEAST 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4225 7300 4230 7300 4233 7294 4247 7288
4246 7276 4245 7276 4246 7270 4243 7241
4218 7255 4205 7275 4221 7302
TIME...MOT...LOC 1831Z 287DEG 24KT 4243 7283 4227 7292 4225 7300
SIPPRELLSpecial weather statement, Aug 12, 2:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
239 PM EDT FRI AUG 12 2016
MAZ004-011-012-121930-
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-EASTERN HAMPDEN MA-
239 PM EDT FRI AUG 12 2016
...STRONG THUNDERSTORM CONTINUES FOR NORTHEASTERN TOLLAND...
SOUTHEASTERN HAMPSHIRE...EAST CENTRAL HAMPDEN AND SOUTHWESTERN
WORCESTER COUNTIES...
AT 239 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WARREN...OR 16 MILES NORTHEAST OF SPRINGFIELD...MOVING
SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL ACCOMPANY THIS STORM. THESE STORMS
MAY INTENSITY AND BECOME CAPABLE OF PRODUCING DAMAGE. STAY TUNED FOR
UPDATED STATEMENTS AND POSSIBLE WARNINGS.
LOCATIONS IMPACTED INCLUDE...
SOUTHBRIDGE...OXFORD...CHARLTON...PALMER...SPENCER...DUDLEY...
STURBRIDGE...MONSON...WARREN...NORTH BROOKFIELD...WEST BROOKFIELD...
BRIMFIELD...BROOKFIELD...HOLLAND...EAST BROOKFIELD AND WALES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
THE STORM. GO INSIDE A BUILDING OR VEHICLE. WAIT AT LEAST 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4223 7232 4223 7226 4224 7225 4225 7221
4227 7221 4217 7188 4203 7197 4203 7220
4212 7230
TIME...MOT...LOC 1839Z 299DEG 17KT 4221 7225
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:54 PM EDT | Special Weather Statement | BOX | Hampden | 51 min |
| Aug 12, 2:22 PM EDT | Excessive Heat Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 5 hr |
| Aug 12, 2:32 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 43 min |
| Aug 12, 2:51 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 39 min |
| Aug 12, 2:57 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 26 min |
| Aug 12, 3:22 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 53 min |
| Aug 12, 3:56 PM EDT | Special Weather Statement | BOX | Middlesex | 49 min |
| Aug 12, 4:28 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 47 min |
| Aug 12, 5:17 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 43 min |
| Aug 12, 5:18 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 42 min |
| Aug 12, 5:33 PM EDT | Special Marine Warning | BOX | 57 min | |
| Aug 12, 5:51 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 54 min |
| Aug 12, 6:01 PM EDT | Special Marine Warning | BOX | 59 min | |
| Aug 12, 7:06 PM EDT | Heat Advisory | BOX | Hampden, Hampshire, Worcester | 24 hr |
| Aug 12, 4:14 PM EDT | Special Weather Statement | BOX | Providence | 46 min |
| Aug 12, 4:58 PM EDT | Special Weather Statement | BOX | Providence | 47 min |
| Aug 12, 5:07 PM EDT | Special Weather Statement | BOX | Providence | 53 min |
| Aug 12, 5:27 PM EDT | Areal Flood Advisory | BOX | Kent, Providence | 2 hr |
| Aug 12, 5:36 PM EDT | Special Weather Statement | BOX | Kent | 39 min |
| Aug 12, 5:43 PM EDT | Areal Flood Warning | BOX | Kent, Providence | 2 hr |
| Aug 12, 6:15 PM EDT | Flash Flood Warning | BOX | Kent, Providence | 3 hr |
| Aug 12, 6:43 PM EDT | Special Weather Statement | BOX | Bristol, Kent | 47 min |
| Aug 12, 7:01 PM EDT | Special Weather Statement | BOX | Kent, Newport | 44 min |
| Aug 11, 8:30 PM EDT | Special Weather Statement | BOX | 45 min | |
| Aug 11, 8:41 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 64 min |
| Aug 12, 6:11 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 49 min |
Nearby
Special Weather Statements in Massachusetts, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.